Jump to content

Thaigirl - So close, yet so far....


ThaiGirl

Recommended Posts

I have been on Zoloft for 8 years, it was prescribed for post natal depression. I started at 50mg, and refused to go any higher. I have been tapering for 2 or 3 years - I've lost count. I am currently at about 20mg (a little under half a tablet), and went in to get a new script. My doctor wants to switch me to a new med...

 

Flash Back: One of the first things I noticed when I started The Z was the disconnection. I didn't feel any thing. Cold and logical, in the most heart warming or heart wrenching situations alike.  Then the anger came. It's the only emotion that came naturally and easily for 8 years. I had to force myself to act other emotions. Okay, that's probably an exaggeration, but it did seem that anger was the default. 

 

Today: I am so close to being done. I can finally see the end in sight. For the first time in 8 years I am beginning to feel normal again. I can think straight. I enjoy my kids. I'm actually genuinely happy. I am connecting with friends and family in a way I have not connected in years. Anger is no longer the default. 

 

So, the Dr says, let's change your med to help you get of The Z. I don't want to do that! I am so close! I know what to expect from The Z. I know how it effects me. I can recognize the withdrawal symptoms and I know how to deal with them. I'm afraid and little anxious. Hoping to find support here. 

8/2007 to 8/2008 Zoloft 50mg (quit cold turkey)

8/2009 to 4/2013 Zoloft 50mg

Began tapering 4/2013 10% every 2 weeks

7/14/13 - reduced the tapering to 10% every 4 weeks due to withdrawal problems. (was at 25mg, but went back to 35, as recommended by forum and doctor).

11/24/15 - currently at 20mg Zoloft.

Link to comment
  • Moderator

Hi ThaiGirl--  Welcome to the group.  You found us just in time.  I am so glad that your taper is going well, we don't get a lot of people coming here like that. Which leads me to my advice.... DON'T DO IT, don't change meds.  Stay on the Z because your taper is working and to change to another med will just cause you a lot of trouble.  You're in charge, not your doctor, so you call the shots and stick with what is working.  No need to be afraid or anxious as you are in control.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

I totally agree with Brassmonkey. You have done a great job coming this far and regaining your emotions. The key goal is to come off well, not quickly. Tell your Dr you are happy to take as long as you need to in order to maintain your emotional health and don't want to risk adverse effects by changing.

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

Yup, stick to what your instincts are so strongly telling you.  Switching now (or at any stage actually) will only increase any sensitivities you may have. 

 

And also rememeber strongly that you are in charge of you - not some doctor.  You can choose a new doctor at any stage who is willing to provide the prescription you need in order to continue gently tapering.

 

Sometimes I wonder if doctors are bored sitting in their office and so they play their little games - 'hey wanna try this one!!'

 

You are in a really good place right now, and you need to maintain that.

 

I think you have a lot of strength - so stay with it.

Hugs,

KarenB 

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator Emeritus

 

Sometimes I wonder if doctors are bored sitting in their office and so they play their little games - 'hey wanna try this one!!'

 

 

Well they are human, aren't they?

 

Hi ThaiGirl,

 

You're doing really well.  Keep up the good work.  You'll get there.

 

CC

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Thanks everyone!!! I will stick with what works. 

 

KarenB - you made me giggle!! But I do have a good doctor. She does care and is just trying to help me in this process. She is concerned that i have been on The Z for so long and wants to help me get well. 

8/2007 to 8/2008 Zoloft 50mg (quit cold turkey)

8/2009 to 4/2013 Zoloft 50mg

Began tapering 4/2013 10% every 2 weeks

7/14/13 - reduced the tapering to 10% every 4 weeks due to withdrawal problems. (was at 25mg, but went back to 35, as recommended by forum and doctor).

11/24/15 - currently at 20mg Zoloft.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy